Please use this identifier to cite or link to this item: https://hdl.handle.net/1959.11/7468
Title: Convergence and sharp thresholds for propagation in nonlinear diffusion problems
Contributor(s): Du, Yihong (author); Matano, Hiroshi (author)
Publication Date: 2010
DOI: 10.4171/JEMS/198
Handle Link: https://hdl.handle.net/1959.11/7468
Abstract: We study the Cauchy problem ut = uxx + f(u) (t > 0, x ∈ ℝ¹), u(0, x) = uₒ(x) (x ∈ ℝ¹), where f(u) is a locally Lipschitz continuous function satisfying f(0) = 0. We show that any nonnegative bounded solution with compactly supported initial data converges to a stationary solution as t → ∞. Moreover, the limit is either a constant or a symmetrically decreasing stationary solution. We also consider the special case where f is a bistable nonlinearity and the case where f is a combustion type nonlinearity. Examining the behavior of a parameter-dependent solution uλ, we show the existence of a sharp threshold between extinction (i.e., convergence to 0) and propagation (i.e., convergence to 1). The result holds even if f has a jumping discontinuity at u = 1.
Publication Type: Journal Article
Source of Publication: Journal of the European Mathematical Society, 12(2), p. 279-312
Publisher: European Mathematical Society Publishing House
Place of Publication: Switzerland
ISSN: 1435-9855
1435-9863
Field of Research (FOR): 010110 Partial Differential Equations
Peer Reviewed: Yes
HERDC Category Description: C1 Refereed Article in a Scholarly Journal
Statistics to Oct 2018: Visitors: 100
Views: 102
Downloads: 0
Appears in Collections:Journal Article
School of Science and Technology

Files in This Item:
2 files
File Description SizeFormat 
Show full item record

SCOPUSTM   
Citations

57
checked on Nov 30, 2018

Page view(s)

98
checked on Feb 8, 2019
Google Media

Google ScholarTM

Check

Altmetric

SCOPUSTM   
Citations

 

WEB OF SCIENCETM
Citations

 

Items in Research UNE are protected by copyright, with all rights reserved, unless otherwise indicated.